Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 166, NWS Baltimore/Washington

July 8, 2012Montgomery County, Maryland; Fairfax County, Loudoun County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 8, 2012, 3:44 PM EDT for Montgomery County, Maryland; Fairfax County, Loudoun County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 3:44 PM EDT (19:44 UTC)
Expired
Jul 8, 2012, 4:30 PM EDT
In force
46 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Montgomery County, MD, Fairfax County, VA, Loudoun County, VA

The radar

The Sterling radar (KLWX), 20 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:53 PM EDTTSTM WND DMG1 Nnw Reston, VATREE DOWN AT VANTAGE HILL RD AND MEDITERRANEAN CT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:44 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2503 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS51 KLWX 081944
SVRLWX
MDC031-VAC059-107-082030-
/O.NEW.KLWX.SV.W.0166.120708T1944Z-120708T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
344 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...
  EASTERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...
  NORTHERN FAIRFAX COUNTY IN NORTHERN VIRGINIA...

* UNTIL 430 PM EDT

* AT 340 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR
  COUNTRYSIDE...OR NEAR HERNDON...AND WAS MOVING SOUTHEAST AT 20 MPH.
  THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RESTON...
  GREAT FALLS...
  WOLF TRAP...
  POTOMAC...
  OAKTON...
  TYSONS CORNER...
  VIENNA...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INDOORS IMMEDIATELY.

LAT...LON 3905 7708 3885 7724 3900 7749 3909 7742
TIME...MOT...LOC 1944Z 293DEG 16KT 3901 7739

$$

GMS
2 follow-up statements
617 
WWUS51 KLWX 082003
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 PM EDT SUN JUL 8 2012

VAC107-082013-
/O.CAN.KLWX.SV.W.0166.000000T0000Z-120708T2030Z/
LOUDOUN VA-
403 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR LOUDOUN COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3902 7711 3885 7724 3895 7740 3904 7729
TIME...MOT...LOC 2003Z 305DEG 16KT 3892 7728

$$

MDC031-VAC059-082030-
/O.CON.KLWX.SV.W.0166.000000T0000Z-120708T2030Z/
MONTGOMERY MD-FAIRFAX VA-
403 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR FAIRFAX AND MONTGOMERY COUNTIES...

AT 402 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR WOLF TRAP...
OR NEAR VIENNA...AND WAS MOVING SOUTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  VIENNA...
  TYSONS CORNER...
  DUNN LORING...
  MERRIFIELD...
  PIMMIT HILLS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3902 7711 3885 7724 3895 7740 3904 7729
TIME...MOT...LOC 2003Z 305DEG 16KT 3892 7728

$$

GMS
167 
WWUS51 KLWX 082028
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
428 PM EDT SUN JUL 8 2012

MDC031-VAC059-082038-
/O.EXP.KLWX.SV.W.0166.000000T0000Z-120708T2030Z/
MONTGOMERY MD-FAIRFAX VA-
428 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 430 PM EDT FOR
FAIRFAX AND MONTGOMERY COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3902 7711 3885 7724 3895 7740 3904 7729
TIME...MOT...LOC 2028Z 305DEG 16KT 3886 7716

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:29 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 8, 3:29 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT SUN JUL 8 2012

.SYNOPSIS...

A WEAK COLD FRONT EXTENDING ACROSS THE DC METRO AREA WILL DROP SOUTH
ACROSS THE MIDDLE ATLANTIC THIS AFTERNOON. THUNDERSTORMS ALONG AND AHEAD OF
THE FRONT MAY BECOME SEVERE THROUGH THIS EVENING. THE FRONT IS
EXPECTED TO STALL NEAR THE NORTH CAROLINA BORDER...BRINGING UNSETTLED
CONDITIONS TO THE MID ATLANTIC REGION FOR MUCH OF THE WORK WEEK.

&&

.NEAR TERM /THIS AFTERNOON-TONIGHT/...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE FCST AREA
W/ THE XCPTN OF THE NWRN CORNER UNTIL 10 PM. WE HV LAUNCHED A
BALLOON IN SUPPORT OF THIS.

BASED ON WIND SHIFTS...I'D SAY THE FNT IS SOMEWHERE JUST S OF DC
W/ STORMS FIRING ON THE NRN SIDE OF THE BNDRY. GIVEN THE AMT OF
CAPE AVBL - MODIFIED 12Z SNDG GAVE OVER 6000 J/KG...WHICH IS AN
AMAZING AMT OF ENERGY...STORMS HV THE PTNL TO GO FM A BLIP ON RDR
TO SVR IN JUST A FEW VOL SCANS. I'M CONCERNED ABT THE BAY BRZ
WHICH CAN BE SEEN ON THE RDR - CURRENTLY JUST E OF THE I-95
CORRIDOR...THIS BNDRY COULD PROVIDE ADTNL FOCUS FOR TSTM DVLPMNT
BTWN 4 AND 6 PM. IN SUMMARY - THE ATMOSPHERE HAS AN AMAZING AMT OF
ENERGY AVBL...AND SVR TSTMS ARE PSBL ALMOST ANYWHERE.

EVEN W/ THIS FNT WE'RE NOT OUT OF THE WOODS REGARDING HEAT. CHO IS
A VERY HOT 40C...WHICH IS 104F. MANY SPOTS OBSERVING HEAT INDICES
IN THE 105-110 RANGE ATTM.

IN ALL HONESTY WE HV BEEN SO BUSY W/ HEAT...TSTM PTNL..AND BRIEFINGS
THAT WE HAVEN'T SPENT MUCH TIME ON THE OVRNGT. ANOTHER VERY WARM
NGT IS XPCTD...ALTHO PRBLY NOT AS WARM AS THE LAST SVRL.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...

UNSETTLED CONDITIONS ARE EXPECTED FOR MUCH OF THE WEEK.

LONG WAVE TROUGH WILL SETTLE ACROSS THE MID ATLANTIC REGION FOR MUCH
OF THE WORK WEEK. AT THE SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY
STATIONARY ACROSS THE CAROLINAS.

SEVERAL WAVES OF LOW PRESSURE ARE PROGGED TO MOVE ALONG THE
BOUNDARY...EACH SERVING TO FOCUS PRECIP. SOME OF THE PRECIP COULD
REACH AS FAR NORTH AS THE SOUTHERN CWFA. AS THE WEEK PROGRESSES...AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP INTO THE BASE OF THE
TROUGH...HELPING STEEPEN LAPSE RATES AND CONTRIBUTE TO THE
DEVELOPMENT OF CONVECTION.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...

A SVR TSTM WTCH IS IN EFFECT AT ALL TAF SITES.

SCATTERED TSTMS WILL DVLP AND MOVE WWD ACRS MID-ATLC AS CD FNT
SAGS SWD. SVR STORMS PSBL...WITH LARGE HAIL...DMGG WINDS. SCATTERED
ACTVITY CUD CONT TNGT...BUT PROBS LESS THAN LIKELY. NLY FLOW
PREVAILS OUTSIDE OF TSTMS.

COLD FRONT WILL CONTINUE TO SAG SOUTHWARD EARLY ON MONDAY. ONGOING
SHOWERS AND THUNDERSTORMS ARE MOST LIKELY TO AFFECT THE KCHO
TERMINAL SITE.

THE WEATHER WILL REMAIN UNSETTLED WELL INTO NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.

&&

.MARINE...

A SVR TSTM WTCH IS IN EFFECT FOR THE WATERS.

SCT/NUM SHWRS/TSTMS WILL MOVE NEAR WATERS LATE THIS AFTN/EVE...AND
PSBLY CONT OVNGT. STRONG WINDS PSBL WITH THIS ACTIVITY. NLY WINDS
MAY GUST TO NEAR 15 KTS TNGT BEHIND CDFNT...BUT LIKELY BELOW SCA
THRESHOLD.

COLD FRONT TO PUSH THROUGH THE MID BAY EARLY ON MONDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT FINALLY
PUSHES SOUTH OF THE CWFA.

&&

.CLIMATE...

DAILY RECORD HIGHS FOR TODAY...BELOW ARE THE DETAILS...

DAILY MAXIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA   SUN JUL  8  100    1993    97F

BWI   SUN JUL  8  100    1993    96F

IAD   SUN JUL  8  100    1993    96F

DAILY MINIMA
SITE.....DATE....RECORD...YEAR...FORECAST
DCA   SUN JUL  8   80    2010    83F

BWI   SUN JUL  8   79    1986    79F

IAD   SUN JUL  8   78    2010    78F

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ009-011-013-
     014-016>018.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ036>039-
     050>057-502.
WV...NONE.
MARINE...NONE.

&&

PRODUCTS...WOODY!
Hazardous weather outlook, Jul 8, 2:13 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
213 PM EDT SUN JUL 8 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091415-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
213 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA
UNTIL 10 PM. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM. HEAT INDICES AROUND 105
ARE EXPECTED ACROSS THE URBAN CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS LOWER SOUTHERN MARYLAND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091415-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
213 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA
WITH THE EXCEPTION OF ALLEGANY COUNTY UNTIL 10 PM. STRONG WINDS
AND LARGE HAIL ARE THE PRIMARY THREATS.

A HEAT ADVISORY IS IN EFFECT FOR THE WESTERN SUBURBS OF WASHINGTON
DC...THE NORTHERN VIRGINIA PIEDMONT AND THE CENTRAL VIRGINIA
FOOTHILLS. HEAT INDICES AROUND 105 CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY. A FEW THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL
ACROSS CENTRAL VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED.

In the hours before

Special weather statement, Jul 8, 3:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT SUN JUL 8 2012

VAZ040-051-502-082000-
RAPPAHANNOCK VA-CULPEPER VA-SOUTHERN FAUQUIER VA-
329 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...CULPEPER AND SOUTHERN
FAUQUIER COUNTIES...

AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
VIEWTOWN...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE CULPEPER.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3859 7778 3842 7796 3862 7815 3870 7804
TIME...MOT...LOC 1929Z 310DEG 11KT 3864 7807
Local storm report, Jul 8, 3:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     2 NE GLENGARY           39.41N  78.12W
07/08/2012                   BERKELEY           WV   TRAINED SPOTTER

            SEVERAL TREES DOWN

&&

EVENT NUMBER LWX1200841

BJL
Special weather statement, Jul 8, 3:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT SUN JUL 8 2012

MDZ009-VAZ042-053-082000-
MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA-
338 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX
COUNTIES...

AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STERLING...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE HERNDON...GREAT FALLS...RESTON AND WOLF
TRAP.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3905 7719 3884 7734 3901 7749 3911 7743
TIME...MOT...LOC 1938Z 319DEG 20KT 3901 7743
Special weather statement, Jul 8, 3:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EDT SUN JUL 8 2012

VAZ037-082000-
ALBEMARLE VA-
339 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...

AT 339 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BARRACKS...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE NEWCOMB HALL...WESTMORELAND...HOLLYMEAD...
MONTICELLO...STONY POINT...KESWICK...SHADWELL...BOYD TAVERN AND
CISMONT.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3802 7865 3815 7855 3813 7821 3808 7824
      3792 7838
TIME...MOT...LOC 1939Z 286DEG 20KT 3807 7852
Special weather statement, Jul 8, 3:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
340 PM EDT SUN JUL 8 2012

VAZ026-WVZ055-502-082000-
HARDY WV-EASTERN GRANT WV-ROCKINGHAM VA-
340 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM TO AFFECT HARDY...EASTERN GRANT AND ROCKINGHAM
COUNTIES...

AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF BRAKE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE MATHIAS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3894 7875 3876 7890 3887 7915 3898 7909
TIME...MOT...LOC 1941Z 286DEG 20KT 3891 7902
Local storm report, Jul 8, 3:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
341 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             BOLIVAR                 39.33N  77.75W
07/08/2012  E1.00 INCH       JEFFERSON          WV   PUBLIC

            0.6 MI W OF HARPERS FERRY

&&

EVENT NUMBER LWX1200842

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:45 AM EDTHeat AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more15 hr
Jul 8, 1:30 PM EDTSevere Thunderstorm WarningLWXWashington45 min
Jul 8, 2:17 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington43 min
Jul 8, 2:53 PM EDTSevere Thunderstorm WarningLWXMontgomery52 min
Jul 8, 3:14 PM EDTSevere Thunderstorm WarningLWXWashington34 min
Jul 8, 3:49 PM EDTSpecial Weather StatementLWXWashington26 min
Jul 8, 4:14 PM EDTSevere Thunderstorm WarningLWXCharles, Montgomery, Prince George's46 min
Jul 8, 4:42 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's48 min
Jul 8, 5:06 PM EDTSevere Thunderstorm WarningLWXCharles69 min
Jul 8, 5:23 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Saint Mary's52 min
Jul 8, 6:01 PM EDTSpecial Weather StatementLWXCalvert44 min
Jul 8, 6:07 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Saint Mary's68 min
Jul 8, 7:15 PM EDTSpecial Weather StatementLWXSaint Mary's30 min
Jul 8, 2:49 PM EDTSpecial Weather StatementLWXGreene41 min
Jul 8, 3:02 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Frederick, Loudoun, Warren, City of Winchester43 min
Jul 8, 3:11 PM EDTSpecial Weather StatementLWXFrederick19 min
Jul 8, 3:20 PM EDTSevere Thunderstorm WarningLWXFrederick40 min
Jul 8, 3:24 PM EDTSpecial Weather StatementLWXWarren36 min
Jul 8, 3:28 PM EDTSpecial Weather StatementLWXCity of Harrisonburg32 min
Jul 8, 3:29 PM EDTSpecial Weather StatementLWXCulpeper31 min
Jul 8, 3:31 PM EDTSevere Thunderstorm WarningLWXFrederick, Shenandoah44 min
Jul 8, 3:35 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Prince William, Warren55 min
Jul 8, 3:38 PM EDTSpecial Weather StatementLWXCity of Fairfax22 min
Jul 8, 3:39 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville21 min
Jul 8, 3:47 PM EDTSpecial Marine WarningLWX88 min
Jul 8, 3:57 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester33 min
Jul 8, 4:01 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Greene, Rockingham44 min
Jul 8, 4:07 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Loudoun, Prince William, Rappahannock53 min
Jul 8, 4:11 PM EDTSpecial Weather StatementLWXCity of Winchester19 min
Jul 8, 4:17 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick28 min
Jul 8, 4:20 PM EDTSpecial Weather StatementLWXWarren25 min
Jul 8, 4:25 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 1 more65 min
Jul 8, 4:28 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Page, Rappahannock, Shenandoah, Warren47 min
Jul 8, 4:33 PM EDTSpecial Marine WarningLWX99 min
Jul 8, 4:35 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Augusta, Nelson, City of Charlottesville, City of Waynesboro55 min
Jul 8, 4:42 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester18 min
Jul 8, 4:49 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester41 min
Jul 8, 5:01 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson59 min
Jul 8, 5:04 PM EDTSpecial Weather StatementLWXPrince William26 min
Jul 8, 5:11 PM EDTSpecial Marine WarningLWX94 min
Jul 8, 5:15 PM EDTSpecial Weather StatementLWXCulpeper30 min
Jul 8, 5:19 PM EDTSevere Thunderstorm WarningLWXSpotsylvania, Stafford, City of Fredericksburg38 min
Jul 8, 5:22 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, City of Winchester26 min
Jul 8, 5:24 PM EDTSpecial Weather StatementLWXMadison21 min
Jul 8, 5:31 PM EDTSpecial Marine WarningLWX119 min
Jul 8, 5:54 PM EDTSpecial Weather StatementLWXCulpeper, Madison21 min
Jul 8, 5:57 PM EDTSpecial Weather StatementLWXCity of Harrisonburg18 min
Jul 8, 6:21 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro39 min
Jul 8, 6:35 PM EDTSpecial Marine WarningLWX115 min
Jul 8, 6:45 PM EDTSpecial Marine WarningLWX30 min
Jul 8, 7:01 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton, City of Waynesboro29 min
Jul 8, 7:19 PM EDTSpecial Weather StatementLWXFrederick26 min
Jul 8, 7:42 PM EDTSpecial Weather StatementLWXNelson63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.